Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at May 24, 2025, 3:39 PM EDT for Charlotte County, Lee County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2025, 3:39 PM EDT (19:39 UTC)
- Expired
- May 24, 2025, 4:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charlotte County, FL, Lee County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:56 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 24, 12:56 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 1256 PM EDT Sat May 24 2025 ...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER... .DISCUSSION... Issued at 1255 PM EDT Sat May 24 2025 Weather pattern remains like a broken record. High pressure at the surface coupled with ridging aloft will keep temperatures above average and some heat indices in the triple digits. Afternoon showers and storms will begin to develop along the sea breeze boundaries this afternoon, mainly over the interior and south of I4. Instability mixed with cold mid level temperatures increases the risk for hail in any storm that develops. With this increased risk of hail, the SPC has placed areas of south of I4 in a marginal risk (1 of 5) for severe thunderstorms this afternoon. This pattern lingers into next week. However, the risk for hail and severe storms will begin to diminish as upper level temperatures begin to warm up. Rain is definitely welcome, given most of the area is still in severe to extreme drought conditions. && .AVIATION... (18Z TAFS) Issued at 1255 PM EDT Sat May 24 2025 VFR conditions prevail. Light flow turns more onshore in the afternoon as the sea breeze develops. Some showers and storms expected later this afternoon especially in the interior and SWFL. && .MARINE... Issued at 1255 PM EDT Sat May 24 2025 Winds remain below 10kts for the next few days with an increase each afternoon as the sea breeze develops and pushes onshore. && .FIRE WEATHER... Issued at 1255 PM EDT Sat May 24 2025 Overall, no major fire weather concerns as moisture continues to increase. Winds remain light and rain chances increase in the afternoon along sea breeze boundaries. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 91 78 93 / 20 60 20 50 FMY 73 93 75 92 / 30 60 30 60 GIF 72 94 73 93 / 30 70 20 70 SRQ 74 90 75 91 / 20 60 30 50 BKV 67 93 68 93 / 10 60 20 50 SPG 77 90 78 90 / 20 50 30 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce DECISION SUPPORT...Carlisle
In the hours before
Special weather statement, May 24, 2:43 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
243 PM EDT Sat May 24 2025
FLZ265-241915-
Inland Lee FL-
243 PM EDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN LEE COUNTY THROUGH 315
PM EDT...
At 242 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lehigh Acres, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Myers Shores, Olga, Lehigh Acres, Gateway, Alva, Buckingham,
Charleston Park, North Fort Myers, and Fort Myers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2672 8182 2677 8165 2677 8156 2642 8156
2642 8166 2636 8166
TIME...MOT...LOC 1842Z 162DEG 19KT 2652 8159
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, May 24, 3:12 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
312 PM EDT Sat May 24 2025
FLZ265-241945-
Inland Lee FL-
312 PM EDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEE COUNTY THROUGH
345 PM EDT...
At 311 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lehigh Acres, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Alva, Olga, Lehigh Acres, Charleston Park, and Buckingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2670 8175 2674 8157 2648 8156 2646 8164
TIME...MOT...LOC 1911Z 166DEG 10KT 2656 8157
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:43 PM EDT | Special Weather Statement | TBW | Lee | 32 min |
| May 24, 3:12 PM EDT | Special Weather Statement | TBW | Lee | 33 min |
| May 24, 6:17 PM EDT | Special Weather Statement | TBW | Highlands | 28 min |
| May 24, 6:23 PM EDT | Special Weather Statement | TBW | Polk | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.